Thrombotic Thrombocytopenic Purpura after Ad26.COV2-S Vaccination

U.S, 25 May 2021, Yocum et al, American Journal of Emergency Medicine

Summary

We report a 62-year-old female who presented to the emergency department (ED) with acute onset of altered mental status. She had received the Ad26.COV2-S vaccine 37 days prior to ED presentation. She developed thrombotic thrombocytopenic purpura (TTP) and no other cause was found. While hospitalized the patient required hemodialysis, packed red blood cells for anemia, plasma exchange, and 10,000 mg of methylprednisolone daily.

This patient’s TTP was likely caused by her recent vaccination with Ad26.COV2-S, as no other cause could be definitively determined. However, the mechanism for this is currently unknown. We hope this case provides information on the potential clinical presentation, laboratory findings and treatment in patients with TTP who were recently vaccinated with Ad26.COV2-S vaccine.

Download PDF

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s